Dense Fog, W Riverside T X Nw
- When
- December 1, 4:36 AM PST to 8:00 AM PST
- Where
- W Riverside T X Nw forecast zone
- Reported by
- TRAINED SPOTTER
Visibility was less than 10 feet between Perris and Sun City.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Visibility was less than 10 feet between Perris and Sun City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 1, 3:15 AM PST, 1 hour 21 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PST SUN DEC 1 2002 .SYNOPSIS...LOW PRESSURE ALOFT WILL BRING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TO THE MOUNTAINS AND HIGH DESERTS THROUGH MONDAY. WEAK HIGH PRESSURE WILL BUILD OVER CALIFORNIA TUESDAY RESULTING IN DRY...SEASONAL WEATHER THROUGH MIDWEEK. ON FRIDAY A WEAK WEATHER DISTURBANCE WILL BRING SOME CLOUDS TO THE AREA. .DISCUSSION...SKIES WERE CLEAR AND WINDS WERE LIGHT THIS MORNING WITH STRONG RADIATIONAL COOLING RESULTING IN A CHILLY START TO THE DAY. POCKETS OF FOG FORMED IN SOME AREAS BUT WILL BURN OFF EARLY. IR SATELLITE SHOWS AN ABUNDANCE OF HIGH CLOUDS OFF THE COAST DRIFTING EAST THIS MORNING WHICH WILL MOVE ACROSS SOCAL OVER THE NEXT 36 HOURS...OFFERING THE CHANCE FOR SOME PICTURESQUE SUNRISES AND SUNSETS TODAY AND TOMORROW. FORECAST CONCERNS INVOLVE THE NEARLY STATIONARY UPPER LOW OVER SOUTHCENTRAL CA. RESIDUAL MOISTURE AND COLD AIR ALOFT WILL PROVIDE MARGINAL INSTABILITY AND ISOLATED CONVECTION OVER THE HIGH DESERTS AND THE SAN BERNARDINO COUNTY MTNS THIS AFTERNOON. ON MONDAY THE LAST OF SEVERAL EMBEDDED SHORTWAVES WILL MOVE ACROSS SOCAL. THIS IS A RATHER VIGOROUS SYSTEM...AND WITH 500 MB TEMPS FALLING TO -23C...DAYTIME HEATING WILL INCREASE LAPSE RATES FOR POSSIBLE ISOLATED AFTERNOON/EVENING CONVECTION IN THE MOUNTAINS AND HIGH DESERTS. ON TUESDAY AN UPSTREAM KICKER FINALLY BOOTS THE UPPER LOW EASTWARD AND WEAK RIDGING WILL BRING DRY WEATHER AND NEAR NORMAL TEMPS THROUGH MID WEEK. LATE IN THE WEEK A PACIFIC SHORTWAVE APPROACHES THE COAST. LATEST LONG RANGE GFS MODEL TAKES IT INTO CENTRAL CAL...SO WONT MENTION PRECIP IN THE EXTENDED AT THIS TIME. .SAN...NONE. MOEDE
CAZ042-043-048-050-055>058-060>062-011400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SAT NOV 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WITH SNOW SHOWERS IN THE MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOEDE
1 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321839.